Alert archive / Ohio / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 80, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jun 13, 2007, 7:23 PM EDT for Fairfield County, Ohio. It was in force for 52 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2007, 7:23 PM EDT (23:23 UTC)
- Expired
- Jun 13, 2007, 8:15 PM EDT
- In force
- 52 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
County Fairfield County, OH
The radar
The Cincinnati radar (KILN), 123 km from the middle of the area, began a volume at 23:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 7:37 PM EDT | HAIL 0.75 | Lancaster, OH | |
| Jun 13, 7:40 PM EDT | TSTM WND DMG | Rushville, OH | TREES DOWN |
| Jun 13, 7:49 PM EDT | HAIL 0.75 | Sugar Grove, OH | |
| Jun 13, 7:58 PM EDT | TSTM WND DMG | Lancaster, OH | LARGE LIMBS WERE DOWNED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 6:31 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.4 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -152 J/kg
- Mixed-layer LCL
- 1430 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KILN 132323 SVRILN OHC045-140015- /O.NEW.KILN.SV.W.0080.070613T2323Z-070614T0015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 723 PM EDT WED JUN 13 2007 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FAIRFIELD COUNTY IN CENTRAL OHIO... * UNTIL 815 PM EDT. * AT 716 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR RUSHVILLE...MOVING SOUTHWEST AT 40 MPH. * LOCATIONS IMPACTED INCLUDE... LANCASTER... SUGAR GROVE... IN ADDITION...NORTH BERNE...HIDEAWAY HILLS...US ROUTE 22 AT STATE ROUTE 159...CLEARPORT...AMANDA AND STOUTSVILLE ARE NEAR THE PATH OF THIS SEVERE THUNDERSTORM. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT WEDNESDAY EVENING FOR NORTHEASTERN KENTUCKY. LAT...LON 3983 8222 3996 8239 3957 8287 3954 8254 $$
1 follow-up statement
000 WWUS51 KILN 132348 SVSILN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 748 PM EDT WED JUN 13 2007 OHC045-140015- /O.CON.KILN.SV.W.0080.000000T0000Z-070614T0015Z/ FAIRFIELD OH- 748 PM EDT WED JUN 13 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT FOR FAIRFIELD COUNTY... AT 742 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR SUGAR GROVE...MOVING SOUTHWEST AT 35 MPH. THIS STORM WILL AFFECT MAINLY RURAL AREAS OF FAIRFIELD COUNTY... INCLUDING CLEARPORT AND AMANDA. THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL AND DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3976 8232 3984 8252 3957 8287 3954 8254 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 7:08 PM EDT, 15 minutes earlier.
Area forecast discussion, Jun 13, 7:08 PM EDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 708 PM EDT WED JUN 13 2007 .SYNOPSIS... A COUPLE OF WEAK DISTURBANCES WILL MOVE SOUTHWEST BETWEEN AN UPPER LEVEL RIDGE OVER THE WESTERN GREAT LAKES AND AN UPPER LEVEL TROUGH OFF THE EAST COAST THIS EVENING AND AGAIN ON THURSDAY. THE UPPER RIDGE WILL BUILD BACK EAST WITH DRY WEATHER EXPECTED THIS WEEKEND. && .NEAR TERM /UNTIL 11 PM THIS EVENING/... LINE OF CONVECTION DROPPING SE HAS FILLED IN AND IS HOLDING TOGETHER AS IT RECEIVES SUPPORT FROM H5 VORT. INCREASED POPS IN THE E TO LIKELY AND ADDED A SLIGHT CHC IN THE W. HAVE THE LINE TIMED TO THE OH RIVER AROUND 02Z. SITES && .SHORT TERM /11 PM THIS EVENING THROUGH FRIDAY/... BEST CHANCE OF PCPN THIS EVENING WILL BE IN THE SE THIRD AS ON GOING CONVECTION IN NE OH TRACKS SW. CONFIDENCE THAT THE CONVECTION WILL HOLD TOGETHER AND WILL TRACK FAR ENUF W TO AFFECT THE REGION WASNT VERY HIGH...SO ONLY CARRIED A 20 TO 30 POP FOR NOW. S/W PUSHES SW OF THE REGION BY 06Z AND WITH SETTING OF THE SUN EXPECT THE CONVECTION TO DIE BETWEEN 00Z-03Z. SKIES SHOULD GO MOSTLY CLEAR OVERNIGHT. ANOTHER S/W DROPS SWINGS AROUND H5 LOW CENTERED OFF CAPE COD AND ACROSS THE OH VLY ON THU. MODEL SOUNDINGS ARE SHOWING SOME INSTABILITY...THE BEST BEING IN THE SE. CARRIED SLIGHT CHC POPS AGAIN FOR THU. ANY CONVECTION SHOULD END QUICKLY WITH SUNSET FOR THU NGT. NO ORGANIZE KICKER ON FRI. ALSO INSTABILITY ACROSS THE REGION LOOKS LESS...SO KEPT PCPN OUT OF THE FORECAST FOR FRI. MAV NUMBERS FOR LOWS TONIGHT LOOKED SQUIRRELLY. CVG WAS SEVERAL DEGREES COOLER THAN DAY AND CMH. WENT WITH LOWS THAT WERE SIMILAR IN STRUCTURE TO LAST NIGHT...WITH THE COOLEST TEMPS IN THE NW. MAV WAS ABOUT 4 DEGREES WARMER THAN THE MET OR FWC NUMBERS FOR HIGH ON THU. FELT THE MAV WAS A LITTLE TOO WARM. EXPECT A LITTLE MORE CU TOMORROW WITH S/W...SO WENT A MAV/MET BLEND. MUCH COOLER H8 TEMPS WORK IN THU NGT. SAW NO REASON TO ARGUE WITH THE COOLER MAV LOWS. FINALLY TEMPS ON FRIDAY WILL BE TRICKY H8 COLD POOL REMAINS OVER CWA. GUIDANCE IS A CATEGORY LOWER THAN PREV FCST. ADJUSTED TEMPS CLOSE TO THE MAV GUIDANCE. SITES && .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... SFC HIGH PRESSURE IS STILL IN CONTROL OVER THE REGION BUT THE H5 RIDGE IS GETTING SQUEEZED AND BEATEN DOWN BY AN APPROACHING FRONT LATER SATURDAY THAT WILL WASH OUT OVERTOP OF CWA ON SUN...AND THEN LIFT NE AS A WMFNT OVERNIGHT SUN. DYNAMICS ARE NOT FAVORABLE FOR THIS TIME FRAME AS SFC HIGH BUILDS RIGHT BACK OVER THE REGION FROM THE N AND THE S...AND YOU ARE ON THE EAST SIDE OF THE H5 RIDGE WITH MEAN DOWNWARD MOTION. WAS INCLINED TO LEAVE FCST DRY WHICH IS GOOD WITH THE PERSISTENT PATTERN WE ARE CURRENTLY UNDER...BUT LOW CHANCE POPS IN CENTRAL OH APPEARED PRUDENT FOR THE DAYTIME HOURS SUN. THIS HAS ME CUT BACK ON TEMPS AS WELL. MODELS APPEAR TO HAVE A BETTER HANDLE ON THE OVERALL PATTERN AFTER THIS WEAK FRONT WASHES OUT. RIDGING BUILDS OVER THE REGION STARTING SUN NIGHT. THIS BUILDS ON MON AND THEN GIVES WAY ON TUESDAY AS A SFC COLD FRONT AND H5 TROF COMBINE TO GIVE THE REGION THE BEST CHANCE OF RAIN ON TUES NIGHT THAN IT HAS HAD IN THE PAST WHILE. THE AMPLIFIED PATTERN IS A BIT MORE PRONOUNCED AT THIS TIME AND SIGNIFICANT DRYING IS NOTED BEHIND THE FRONT ON WED. FRANKS && .AVIATION /23Z WEDNESDAY THROUGH MONDAY/... SIMILAR PATTERN WILL PERSIST THROUGH THE TAF PERIOD. DIURNAL HIGH BASED CUMULUS THROUGH THE REST OF THE AFTERNOON WILL DISSIPATE WITH LOSS OF HEATING AND THEN REDEVELOP DURING THE LATE MORNING THURSDAY. A FEW THUNDERSTORMS ARE NOT OUT OF THE QUESTION IN CENTRAL OHIO THIS AFTERNOON BUT ARE FORECAST TO REMAIN EAST AND SOUTHEAST OF THE COLUMBUS TERMINALS. OUTLOOK...NO SIG WX EXPECTED THROUGH MONDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. &&
Hazardous weather outlook, Jun 13, 6:53 PM EDT, 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE WILMINGTON OH 653 PM EDT WED JUN 13 2007 KYZ091>093-096>100-OHZ042>046-051>056-060>065-070>074-077>082-088- 142300- BOONE-KENTON-CAMPBELL-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 653 PM EDT WED JUN 13 2007 ...SEVERE THUNDERSTORM WATCH 395 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. INZ050-058-059-066-073>075-080-KYZ089-090-094-095-OHZ026-034-035- 142300- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-OWEN-GRANT-HARDIN-MERCER-AUGLAIZE- 653 PM EDT WED JUN 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHERN KENTUCKY AND WEST CENTRAL OHIO. .DAY ONE...TONIGHT SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 6:45 PM EDT | Severe Thunderstorm Warning | ILN | Licking | 45 min |
| Jun 13, 7:47 PM EDT | Severe Thunderstorm Warning | ILN | Logan | 28 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.